Good to hear your feeling better! Good idea re the monitoring too, sometimes it’s not until you look back that you realise what’s going on or went on, or just how far you’ve come too.
let me know if you get the book, there loads out there when I looked, I just got confused so gave up!!!
much love and hugs
Thanks for such a prompt reply Ruthie2; so sorry you've been in/through the wars: you sound to be coping magnificently! Lovely idea to get the family on board 're mood.
I've got my first review appointment with my oncologist on Friday so I'm monitoring how I am...maybe yesterday was just a bad day and I jumped the gun, but it wasn't much fun! Another maybe is that I should read a book my gp recommended called The Cancer Survivor's Companion. Will let you know if it gets into my top 10!
Keep up the good work ; managing these side effects can be like a full-time job!
Hi, thanks for asking! So sorry that your feeling like this tho.
my break ended up being almost 6 weeks and I truly did feel as if a cloud had lifted. I started to take a good quality multivitamin and upped my exercise too as I’ve got 3 months ( til end aug) to lose weight to see if my blood pressure and cholesterol come down as they’ve shot up. Funnily enough since I stopped the anastrozole my blood pressure is back to normal!
i don’t have the trastunazab so can’t comment but the anastrozole definitely had a major part to play in my mental health.
i had my 2nd zometa last week which knocked me sideways for a couple of days and has left me with bone pain for a while. I’ve also started the exemestane, (5 days ago!) so far so good. I’m putting the insomnia bone and joint pain down to the Zometa for now!
i was really really anxious and to be honest, terrified of taking the exemestane, to the point where I was thinking of just lying to everyone! But my onc wants to speak to me july 15th so I thought I’d better give it a go. I’ve asked my family to act as my mood barometer, as to start with I thought I was perfectly ok and it was everyone else who was wrong/ getting on my nerves/ being unreasonable, it was only much later when I realised i wasn’t being my normal self and I couldn’t carry on as I was.
have you noticed any pattern with your moods? If not I’d contact someone, or still do either way. I ended up ringing the chemo ward as I don’t have a bcn, the nurse I spoke to was brilliant and got the onc to ring me that day. They took me very seriously which was and still is a huge relief. I’d definitely talk to someone. Or text /email if you feel easier doing it that way, sometimes you can get your pint over better that’s way.
let me know how you get on please xxx
How are you feeling now? Has your medication been changed?
I'va been on Anastrazole for about 6 weeks and had 2 trastuzumab injections (1 every 3 weeks for a year), and have suddenly started feeling very low and fed up. Assumed it was the trastuzumab but maybe not from your experience...
Hope things are looking up for you anyway. x
Thanks for these, I’ve had a look at the site and there’s a lot of info that’s easy to understand on there.
Looks like letrozole, whilst having more muscosketal se’s doesn’t have low mood or depression listed, exemestane is steroid based so I’d rather steer clear of that.
Hoping that I’ll be prescribed letrozole as I feel I can cope with the physical se’s way better than the neurological, and I definitely do not want to take antidepressants unless I’m given good reasons to carry on with anastrozole.
thanks again 👍🏻😁💕
Attached the side effects (pg2only, want to highlight the percentage for muscle PAIN which I am suffering 😎 , doable and manageable though) of Letrozole for your reference.
Personally I don't have any experience of Anatrszole. I am receiving my treatment in Canada and I am on letrozole. Below is the document which I found on the BC cancer agency of Canada Provincial Health Authorities website. it seems depression (not for letrozole) and hypercholesterolemia (4-12% for letrozole) are both a known side effect of Anatrozole. However, you may also want to discuss with your medical team about the side effects of other AI before making a decision.
PS. personally, I don't like to take any anti-depression pill if I can avoid.
The Adcal is a combination of vitamin d and calcium. I’m glad you are feeling better on the break from meds.. maybe there are other tablets you can try.
i will definitely look into trying Loratadine thanks for advice! My Gp has said that anastrazole can cause your cholesterol to rise slightly so I guess each dr has a different take on things. I do try and exercise and walk the dog regularly and it does help.
I hope you manage to get a medication that suits you
Thanks so much for your reply, it means as lot!
oncologist said he wasn’t aware it could raise cholesterol, which I thought odd as a few ppl do get this! However he did say the reduction of hormones can have many different side effects on many things hence a 4 week break to see how we go. It might be I give it another go along with anti depressants or try another one. I’m inclined to try another type.
the physical se’s I can cope with, consultant said to take 4000 vit d daily and chemo nurse to take an anti histamine called loratadine, both for joints and stiffness and they really have made a difference for me, my hubby has had a stiff hip for ages now but he’s started the vit d and it’s gone! I do find exercise, tho hard to start, really helps too. I also have the 6 monthly zometa iv.
Sorry for being thick but what’s adcal?
my fingers, if I clench into a fist my fingers struggle to straighten, esp my ting finger but only on one hand - weird!
anyway it’s almost a week med free and if nothing else I’m feeling more in control and thinking more rationally.
much love x
Hi I’ve been taking Anastrazole for nearly 2 years now. I know it can raise cholesterol as mine has shot up. It’s the joint pain with me.. my feet knee hip and elbows and fingers ache and get stiff. I’m already taking Ad cal not sure what else I can take. What do you mean by funny fingers?
As for your mental health it’s hard to say if it’s the tablets because I think the whole cancer diagnosis surgery and treatment takes it’s toll and can affect your mental health. Take care xxx
Welcome to our Forum and thank you for your comment.
Sorry to read no one's responded to it yet, hopefully someone will be along to pick up the conversation soon.
In the meantime, you could call our helpline on 0808 800 6000 where our specialist nurses can support you. They are available between 9am-4pm from Monday-Friday, and 9am-1pm Saturday. Alternatively, you could post on the Ask Our Nurses section of the Forum: https://forum.breastcancernow.org/t5/Ask-Our-Nurses/ct-p/Asknurses
Sending you our best wishes, Dan
Hi, I’m on anastrozole for minimum of 5 yrs, started before Xmas but stopped for a month as I felt I was being drowned in various side effects from the whole cancer experience. ( I had surgery chemo and radiotherapy)
Started again this feb and have had physical side effects such as sore feet then ankles knees hip and lower back, but took loratadine and vit d which helped enormousl. Then there’s the funny fingers thing! Also found my blood pressure and cholesterol had shot up but don’t know if that’s the anastrozole. I can manage these, but OMG the mental side of things!!!
its probably a mixture of everything, end of treatment, loss of myself, weight gain, how ppl think I’m cured and back to normal, and the anastrozole too.
i don’t have a breast care nurse so don’t have anyone to ask, BUT I did have a chemo nurse so I got in touch with her, a phone call followed and then my oncologist rang too! It seems the anastrozole can absolutely cause low mood, depression and mood swings and I’ve been told to take a 4 week break, if it is the anastrozole I’ll be prescribed a different ai.
has anyone else experienced similar? Did the change in ai work?
much love and stay safe x